Digestive Diseases and Sciences

, Volume 58, Issue 8, pp 2148–2150

5-ASA Induced Recurrent Myopericarditis and Cardiac Tamponade in a Patient with Ulcerative Colitis

Stanford Multidisciplinary Seminars

References

  1. 1.
    Abid MA, Gitlin N. Pericarditis—an extraintestinal complication of inflammatory bowel disease. West J Med. 1990;153:314–315.PubMedGoogle Scholar
  2. 2.
    Mukhopadhyay D, Nasr K, Grossman BJ, Kirsner JB. Pericarditis associated with inflammatory bowel disease. JAMA. 1970;211:1540–1542.PubMedCrossRefGoogle Scholar
  3. 3.
    Naranjo CA, Busto U, Sellers EM, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239–245.PubMedCrossRefGoogle Scholar
  4. 4.
    Sierra Ausin M, Rascarachi G, Diez Rodriguez R, Arias Rodriguez L, Del Pozo Maroto E, Munoz Nunez F. Mesalazine-induced acute pericarditis. Gastroenterol Hepatol. 2010;33:338–339.PubMedCrossRefGoogle Scholar
  5. 5.
    Garcia-Moran S, Saez-Royuela F, Perez-Alvarez JC, Gento E, Tellez J. Myopericarditis and mitral insufficiency associated with ulcerative colitis treated with mesalazine. Inflamm Bowel Dis. 2006;12:334–335.PubMedCrossRefGoogle Scholar
  6. 6.
    Perrot S, Aslangul E, Szwebel T, Gadhoum H, Romnicianu S, Le Jeunne C. Sulfasalazine-induced pericarditis in a patient with ulcerative colitis without recurrence when switching to mesalazine. Int J Colorectal Dis. 2007;22:1119–1121.PubMedCrossRefGoogle Scholar
  7. 7.
    Doganay L, Akinci B, Pekel N, Simsek I, Akpinar H. Mesalazine-induced myopericarditis in a patient with ulcerative colitis. Int J Colorectal Dis. 2006;21:199–200.PubMedCrossRefGoogle Scholar
  8. 8.
    Ishikawa N, Imamura T, Nakajima K, et al. Acute pericarditis associated with 5-aminosalicylic acid (5-ASA) treatment for severe active ulcerative colitis. Intern Med. 2001;40:901–904.PubMedCrossRefGoogle Scholar
  9. 9.
    Adhiyaman V, Vaishnavi A, Froese S. Hypersensitivity reaction to balsalazide. BMJ. 2000;320:613.PubMedCrossRefGoogle Scholar
  10. 10.
    Waite RA, Malinowski JM. Possible mesalamine-induced pericarditis: case report and literature review. Pharmacotherapy. 2002;22:391–394.PubMedCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Irene Sonu
    • 1
  • Robert Wong
    • 1
    • 2
  • Michael E. Rothenberg
    • 1
    • 2
  1. 1.Department of MedicineStanford University Medical CenterStanfordUSA
  2. 2.Division of Gastroenterology and Hepatology, Stanford University Medical CenterStanford University School of MedicineStanfordUSA

Personalised recommendations